Hi, I'm 36 and for two years I have been getting botox shots for crow's feet and bunny lines, last time I also had filler for corners of mouth. Very happy with all that. Recently I noticed weird diagonal lines on my chin, on each side. My derm put six units of botox in it. I felt a bit of a clingy feeling in my chin for 2 weeks, but saw no difference. The lines look bit like fine acne scars, but are not that. I also see more 'pressure' on the pores there. What to do? I want my old chin back.
Chin Area: Botox/fillers?
Doctor Answers 12
Botox off-label for chin creases
Some changes can occur after botox injections of adjacent areas. This may be from muscles that are functional adjacent to the relaxed muscles and the active muscles overcompensate and contract too much. Other times, the relaxed muscles may interfere with the supportive structures of certain facial features and there could be a drop or sagging of the cheek, as an example, that could push down and create new lines in the lower adjacent tissues such as exacerbating the smile fold or marionette line next to the chin.
Please see your doctor for further evaluation or a second opinion from a board-certified dermatologist or plastic surgeon.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Botox or fillers in chin area
Properly placed Botox will stop movement of the chin and get rid of the wrinkly chin some people get. If there is minimal movement, but still a depression like fine acne scars that you describe, then a filler maybe useful to plump up those lines/scars.
Botox injections in the chin
Glad to hear about your positive result! Botox works fantastic for those areas. In addition to crow's feet and bunny lines, it is commonly used to address the forehead, glabella, and smoker's lines. The tight feeling you are experiencing is due to the fact that Botox has paralyzed the muscles in the area. Not to worry, it will wear off soon. If it is very uncomfortable for you, I would recommend seeing your physician who performed the injections and ask what he or she recommends. Thanks, and I hope this helps answer your question!
You might also like...
Botox and filler for the chin
You should return to your dermatologist for assessment. If you do not have movement of your chin muscles, filler will probably be added to help your lines. Often both filler and Botox are required to give the best result.
Botox in the Chin Fort Lauderdale
First of all, I apologize on behalf of the body of injectors for this outcome and assure you that the effect is temporary. Botox can be effectively used for the p'eau d'orange change of the chin from a hyperactive mentalis muscle. I suspect this was the goal of the injector and would have to see you clinically to sufficiently address. Best wishes in the future!
Chin area for botox or fillers
I have used both Botox and fillers along the chin area depending upon the given situation. This can be properly evaluated in person.
Botox in the chin
Dr. Swengel answers this as I would have. It's best to have a thorough assessment with a well-trained and experienced injector to properly treat that area.
Chin area: Botox or fillers
Botox into the chin area needs to be done very carefully and by extremely experienced injectors. I don't recommend much more than your dermatologist already put in, or you can have serious problems with muscle movement there, and it can pull your entire lip down, almost making it appear that you've had a stroke. It's not pretty. So, if the Botox didn't do enough of what you wanted, then fillers might be a good solution. If the lines aren't that deep you might be able to get away with a smaller syringe size of either Juvederm (.4cc) or Restylane (.3cc).
Botox for lines on the lower face
Nina, This is a case where a picture of what you are describing is worth a thousand words. The two muscles around the chin which can successfully be treated with Botox are the DAO(depressor anguli oris) which pulls the corners of the mouth down as in a scowl or pouty mode and the mentalis which contracts and gives the middle of the chin a dimpled appearance. It sometimes help to look at yourself in the mirror and move these particular muscles to see if exaggerated use makes the lines worse. If it does, then Botox will have some benefit. Some lines begin to occur when there is loss of the fat pad in the chin or if the lateral cheeks are starting to descend. In this situation, fillers will correct the problem more effectively than Botox.
Botox and fillers
While small amounts of Botox below the corners of the mouth at the jawline can be helpful in that area, many people don't like the feeling or the subtle changes in the movement of their lower lip. The effects of the Botox will wear off in about 3 months and things will go back the way they were. A better approach for the lines are describing may be a filler instead of the Botox. This should be something you discuss with your dermatologist. I hope this is helpful and good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.